Nebraska, 2001

Damaging Wind in Nebraska, April 6, 2001

April 6, 2001 · NWS OAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 6, 1:00 PM CST, 8 hours 45 minutes earlier.

Area forecast discussion, Apr 6, 1:00 PM CST, 8 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA NE
200 PM CDT FRI APR 6 2001

MAIN FCST CHALLENGE IS TSRA THREAT AND TIMING IN THE 1ST PD.  18Z
SFC ANLYS INDICATES WMFNT EXTENDING FM ALG THE IA/MO BORDER TO EXTRM
SE NE THEN INTO NRN KS.  IR SLTL IMAGERY INDICATES MAIN UPPER LEVEL
LOW BULGING E ACROSS ERN NM AND INTO THE WRN TX PNHDL ATTM.  SVR
TSRA ACTIVITY HAS FIRED RAPIDLY LAST HR OVER WRN KS IN LOW LVL WAA
REGIEME. THIS ACTIVITY IS SPREADINTO RAOIDLY NE AT 60MPH AND MAY
AFFECT WRN PTNS OF THE CWA LATER TAFTN.  OTHER CONCERN FOR TSRA
DVLPMENT WILL BE ALG WMFNT WHERE ETA AND NGM BOTH DVLP TSRA FROM S
CNTRL NE THRU SE NE AND INTO SRN IA.  HELICITY VALUES AROUND
400M2/S2 ALG WITH HIGHLY UNSTABLE AIRMASS TO THE S OF THE FNT WILL
LIKELY LEAD TO SVR TSRA DEVELOPMENT LATER TAFTN AND EARLY THIS EVE
ALG THE FNT.  THERMAL CONTRAST ALG THE WMFNT IS INCRG LAST FEW HRS
WITH TEMPS IN THE UPPER 70S TO THE S AND MID 50S TO THE N WITHIN A
20 MILE DISTANCE.

EXPECT TSRA ACTIVITY TO DEVELOP ALG THE WMFNT AROUND 4 OR 5
PM...THEN SPREAD RAPIDLY NEWD.  THERE IS A TORNADO THREAT FOR ANY
STORMS THAT DEVELOP ALG THE FNT...BUT AS STORMS MOVE NE AWAY FROM
THE FRONT AND OVER COOLER BOUNDARY LAYER AIR TO THE N...TORNADO
THREAT DECREASES SIGNIFICANTLY...BUT LARGE HAIL WILL BE THE PRIMARY
THREAT.  SOME THREAT FOR FLASH FLOODING OVER EXTREME SE NEB AND SW
IA AS LAST NIGHTS CONVECTION LEFT TOPSOIL SATURDATED IN SOME AREAS.
6HRLY FLASH FLOOD GUIDANCE IS IN THE 1.2 TO 1.6 INCH RANGE.
COVERAGE OF ACTIVITY ALSO IN QUESTION.  COORD WITH DSM EARLIER TDY
AND WILL HOLD OFF ON FF WATCH ISSUANCE...BUT WILL HAVE TO BE
MONITORED ONCE DEVELOPMENT TAKES PLACE.

NEXT ROUND OF TSRA ACTIVITY WILL BE MORE SYNOPTIC SCALE INDUCED AS
MAIN 50H UPPER LOW BULGING E ACROSS ERN MN AND W TX PNHDL ATTM
EJECTS NEWD.  ELEVATED SVR TSRA HAVE FIRED RAPIDLY OVER WRN KS PAST
HR.  THIS IS IN ADVANCE OF PRIMARY TSRA ACTIVITY WHICH WILL DEVELOP
OVER THE WRN HIGH PLNS FURTHER TO THE SW LATER THIS
AFTERNOON....THEN MOVE RAPIDLY NEWD.

LOW LEVEL FLOW IS ALREADY BACKING OVER THE WRN HIGH PLNS IN RESPONSE
TO APROACHING UPPER SYSTEM AND STRENGTHENING SFC LOW OVER NE CO.
TSRA ACTIVITY IS MOVING TO THE NE AT 50-60 MPH AND THIS WILL LIKELY
BE THE CASE FOR ALL TSRA ACTIVITY THROUGH THE NIGHT.  ALTHOUGH TSRA
WILL BE POSSIBLE ANYTIME FROM LATE AFTERNOON THROUGH THE
NIGHT...GREATEST COVERAGE WILL LIKELY BE FROM AROUND 8PM TO 2AM.
MAIN SVR THREAT WITH THIS ACTIVITY LIKELY TO BE HIGH WNDS.  TORNADO
THREAT LIKELY TO BE DIMINISHED LATER INTO THE EVENING DUE TO LESS
INSTABILITY
...THOUGH LRG HAIL AND AN ISOLD TORNADO CANNOT BE RULED OUT.

SAT...PATTERN QUIETS DOWN SIGNIFICANTLY.  GUSTY WNW WNDS EXPECTED
EARLY WITH SOME DEC LATE IN THE DAY AS SFC LOW LIFTS RPDLY NE.
DEC CLDS EXPECTED EARLY AND MOSTLY SUNNY SKIES IN THE AFTN.  GUID
TEMPS LOOK REASONABLE AND WILL RANGE HIGHS IN THE 60S.

SAT NIGHT...WNDS WILL DEC SIGNIFICANTLY.  SOME MID CLDS INDICATED IN
TIME SECTIONS SO WILL KEEP PTLY CLOUDY SKIES GOING.

SUN...DEVELOPING WMFNT FROM NW INTO S CNTLR NE WILL BEGIN TO SHIFT
E.  HIGHEST MEAN RH INDICATED OVER THE FAR S SO WILL KEEP N PTLY
SUNNY AND GO MSTLY SUNNY ELSEWHERE.  TEMPS TO BE A SLITRLW WARMER
WITH HIGHS FROM THE MID 60S TO MID 70S.

SUN NIGHT...THE AVN INDICATES A WEAK SHRTWV EJECTING ENE ACROSS SDN
SD AND NRN NE.  THE AVN ALSO INDICATES SOME MINOR QPF WITH THIS
FEATURE OVER THE FAR N...SO WILL GO WITH 30% POPS FAR N AND LEAVE E
CNTLR NAD SE NE AND SW IA DRY.

IN THE EXTENDED...NEXT WRN U.S. SYSTEM IS PROGGED TO MOVE TO THE S
OF NEB.  THIS MAY GENERATE SOME SHRA/TSRA ACTIVITY WED AND
THURS...UNTIL THEN DRY AND SEASONABLE TEMPS EXPECTED.

.OMA...NONE

SKERRITT

In the hours before

Special weather statement, Apr 6, 4:20 PM CST, 5 hours 25 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-070215-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
520 PM CDT FRI APR 6 2001

...TORNADO WATCH FOR SOUTHEAST NEBRASKA UNTIL 9 PM CDT...
THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS IN SOUTHEAST NEBRASKA
THIS EVENING.  THERE IS A MODERATE RISK OVER SOUTHERN SOUTHWEST
IOWA.  THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS
THE REST OF EASTERN NEBRASKA AND SOUTHWEST IOWA THIS EVENING AND
ACROSS ALL OF THE AREA LATE TONIGHT.

A WARM FRONT WILL MOVE NORTH FROM JUST SOUTH OF THE PLATTE RIVER IN
EASTERN NEBRASKA INTO FAR NORTHERN NORTHEAST NEBRASKA THIS EVENING.
THUNDERSTORMS WILL CONTINUE NEAR AND NORTH OF THIS FRONT...MOVING
NORTH INTO SOUTH DAKOTA.  OTHER THUNDERSTORMS ARE LIKELY TO FORM
IN THE WARM MOIST AIR SOUTH OF THE FRONT OVER SOUTHEAST NEBRASKA
AND SOUTHWEST IOWA.   ANY OF THESE STORMS MAY PRODUCE SEVERE
WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS AND TORNADOES.

A DRY LINE FRONT IN WESTERN KANSAS AND TEXAS WILL ALSO GENERATE
THUNDERSTORMS.  THESE MAY REACH EASTERN NEBRASKA LATE TONIGHT AND
COULD ALSO PRODUCE SEVERE WEATHER IN EASTERN NEBRASKA AND SOUTHWEST
IOWA LATE TONIGHT.

SOME OF THESE THUNDERSTORMS COULD PRODUCE VERY HEAVY RAIN.  RAINFALL
IN EXTREME SOUTHEAST NEBRASKA AND SOUTHWEST IOWA YESTERDAY HAS LED
TO SATURATED GROUND IN SOME AREAS. PEOPLE IN EXTREME SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA SHOULD BE ON THE LOOKOUT FOR THE
POSSIBILITY FOR LOCALIZED FLASH FLOODING WITH THUNDERSTORMS
ESPECIALLY LATE TONIGHT.

PEOPLE ARE URGED TO MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA
OUTLETS FROM LOATE THIS AFTERNOON THROUGH TONIGHT FOR SEVERE WEATHER
WATCHES AND POSSIBLE WARNINGS.  HAVE A PLAN OF ACTION READY TO SEEK
SHELTER AND SAFETY IF WARNINGS ARE ISSUED AND WEATHER THREATENS.

POWERS
Local storm report, Apr 6, 4:44 PM CST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
544 PM CDT FRI APR 06 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0405 PM    ALBION                    NE   .75 INCH HAIL
04/06/01   BOONE                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0459 PM    1 S PIERCE                NE   .75 INCH HAIL
04/06/01   PIERCE                         REPORTED BY COOPERATIVE
                                          OBSERVER.

0525 PM    2 SE LAUREL               NE   .75 INCH HAIL
04/06/01   CEDAR                          REPORTED BY PUBLIC.

0525 PM    5 E LAUREL                NE   .75 INCH HAIL
04/06/01   CEDAR                          REPORTED BY PUBLIC.
Local storm report, Apr 6, 4:56 PM CST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
556 PM CDT FRI APR 06 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0405 PM    3 W CLEARWATER            NE   .75 INCH HAIL
04/06/01   ANTELOPE                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Special weather statement, Apr 6, 8:05 PM CST, 1 hour 40 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-070630-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
905 PM CDT FRI APR 6 2001

...TORNADO WATCH FOR SOUTHEAST NEBRASKA UNTIL 1 AM CDT EARLY
SATURDAY...

THERE IS STILL SOME RISK OF SEVERE THUNDERSTORMS IN EASTERN NEBRASKA
AND SOUTHWEST IOWA OVERNIGHT.  SEVERE THUNDERSTORMS ARE MOST LIKELY
IN SOUTHEAST NEBRASKA INTO EARLY MORNING.

A LINE OF THUNDERSTORMS FROM CENTRAL NEBRASKA TO WESTERN
OKLAHOMA WILL CONTINUE EAST THROUGH THE NIGHT.  THESE
THUNDERSTORMS HAVE THE POTENTIAL OF PRODUCING SEVERE WEATHER.
THE PRIMARY THREAT IS FOR DAMAGING WINDS...ALTHOUGH LARGE HAIL AND
EVEN A TORNADO IS POSSIBLE.

LOCALLY HEAVY RAINS ARE POSSIBLE WITH THESE THUNDERSTORMS.

POWERS
Special weather statement, Apr 6, 8:29 PM CST, 1 hour 16 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-070630-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
905 PM CDT FRI APR 6 200

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
April 6, 9:45 PM CST
Where
Jefferson County, Fairbury
Measured
60 kt (69 mph)
Reported by
LAW ENFORCEMENT
Coordinates
40.150, -97.167

Thunderstorm wind gusts estimated between 60 and 70 mph knocked tree limbs down in town.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240757.